My neck was the last place that got topical steroids. There was a patch of eczema there (aka nummular eczema which is the dumbest "diagnoses" ever and is basically no better than saying "Looks like you have a rash.") and I was worried it looked like a hickey so I slapped on some TS. I stopped using TS a few days later and my neck and hands were the first to break out.
My face probably got the LEAST amount of topical steroids but since the skin there absorbs so much more, who knows what difference that makes in the end. And although I tried to apply sparingly on my face (so worried about wrinkles hahahaha which sounds silly...as if WRINKLES were the worst thing TS could do), I still used it on my face for at least 6 years. That's a lot of poison.
So after all that, I put on some makeup, fixed my hair, and went out. My makeup didn't flake too badly (I only noticed some dryness around my mouth) and of course, it didn't burn or anything (I would have washed it off if it did!).
As far as sleeping goes, Atarax did not really work. I still kept waking up itchy but I fell back asleep a lot easier than normal. Maybe tonight will be better?